Flat sets

Journal of Symbolic Logic 59 (3):1012-1021 (1994)
Abstract
Let X be a set, and let $\hat{X} = \bigcup^\infty_{n = 0} X_n$ be the superstructure of X, where X 0 = X and X n + 1 = X n ∪ P(X n ) (P(X) is the power set of X) for n ∈ ω. The set X is called a flat set if and only if $X \neq \varnothing.\varnothing \not\in X.x \cap \hat X = \varnothing$ for each x ∈ X, and $x \cap \hat{y} = \varnothing$ for x.y ∈ X such that x ≠ y, where $\hat{y} = \bigcup^\infty_{n = 0} y_n$ is the superstructure of y. In this article, it is shown that there exists a bijection of any nonempty set onto a flat set. Also, if W̃ is an ultrapower of X̂ (generated by any infinite set I and any nonprincipal ultrafilter on I), it is shown that W̃ is a nonstandard model of X: i.e., the Transfer Principle holds for X̂ and W̃, if X is a flat set. Indeed, it is obvious that W̃ is not a nonstandard model of X when X is an infinite ordinal number. The construction of flat sets only requires the ZF axioms of set theory. Therefore, the assumption that X is a set of individuals (i.e., $x \neq \varnothing$ and a ∈ x does not hold for x ∈ X and for any element a) is not needed for W̃ to be a nonstandard model of X
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.2307/2275925
Options
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history
Request removal from index
Download options
Our Archive


Upload a copy of this paper     Check publisher's policy     Papers currently archived: 27,658
Through your library
References found in this work BETA

No references found.

Add more references

Citations of this work BETA

No citations found.

Add more citations

Similar books and articles
U-Lusin Sets in Hyperfinite Time Lines.Renling Jin - 1992 - Journal of Symbolic Logic 57 (2):528-533.
Nonstandard Set Theory.Peter Fletcher - 1989 - Journal of Symbolic Logic 54 (3):1000-1008.
Flat Morley Sequences.Ludomir Newelski - 1999 - Journal of Symbolic Logic 64 (3):1261-1279.
On the Kleene Degrees of Π11 Sets.Theodore A. Slaman - 1986 - Journal of Symbolic Logic 51 (2):352 - 359.
Set Theoretic Properties of Loeb Measure.Arnold W. Miller - 1990 - Journal of Symbolic Logic 55 (3):1022-1036.
Almost Weakly 2-Generic Sets.Stephen A. Fenner - 1994 - Journal of Symbolic Logic 59 (3):868-887.
Σ1-Separation.Fred G. Abramson - 1979 - Journal of Symbolic Logic 44 (3):374 - 382.

Monthly downloads

Added to index

2009-01-28

Total downloads

173 ( #26,360 of 2,169,712 )

Recent downloads (6 months)

1 ( #345,460 of 2,169,712 )

How can I increase my downloads?

My notes
Sign in to use this feature


Discussion
Order:
There  are no threads in this forum
Nothing in this forum yet.

Other forums